Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Brownsville, TX
NWS Brownsville, TX issued this red flag warning at Mar 23, 2009, 4:10 AM CDT for 8 counties in Texas. It took effect at Mar 23, 2009, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 4:10 AM CDT (09:10 UTC)
- In effect from
- Mar 23, 2009, 10:00 AM CDT
- Expired
- Mar 23, 2009, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBRO 230910 RFWBRO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 AM CDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... .THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS HAS BEEN UPGRADED TO A RED FLAG WARNING. STRONG WINDS AND ABUNDANT CURED FUELS WILL COMBINE TO PRODUCE A DANGEROUS RISK OF WILDFIRES TODAY. TXZ248>257-231715- /O.UPG.KBRO.FW.A.0018.090323T1600Z-090324T0100Z/ /O.NEW.KBRO.FW.W.0016.090323T1500Z-090324T0100Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 410 AM CDT MON MAR 23 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR ALL OF DEEP SOUTH TEXAS. SOUTHEAST WINDS BETWEEN 25 AND 35 MPH...WITH GUSTS UP TO 50 MPH... WILL COMBINE WITH ABUNDANT CURED FUELS WITHIN DEEP SOUTH TEXAS TO PRODUCE A DANGEROUS RISK OF WILDFIRES TODAY. THE FIRE WEATHER DANGER WILL RELAX AFTER SUNSET THIS EVENING DUE TO DIMINISHING WINDS AND RISING RELATIVE HUMIDITY VALUES. RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING TODAY. MOTORISTS DRIVING OFFROAD SHOULD AVOID PARKING IN GRASSY AREAS FOR AN EXTENDED PERIOD OF TIME. MOTORISTS SHOULD ALSO PROPERLY DISPOSE OF ALL SMOKING MATERIALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TOMASELLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 23, 3:50 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 23, 3:50 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 350 AM CDT MON MAR 23 2009 .DISCUSSION...THE MAIN PROBLEM OF THE DAY WILL BE THE INCREASING SURFACE WINDS AHEAD OF THE MAJOR SURFACE LOW PRESSURE SYSTEM DIGGING ACROSS THE CENTRAL U.S. THE PGF WILL CONTINUE TO TIGHTEN AHEAD OF THE SURFACE LOW LOCATED OVER WESTERN NEBRASKA. THE STREGTHENING PGF IS EVIDENT THIS MORNING FROM THE KBRO VWP WHICH SHOWS A 40 TO 45 KT LLJ FROM ONE TO SEVEN KFT. THIS SHOULD HAVE NO PROBLEM MIXING DOWN TO THE SURFACE WITH THE INCREASING DAYTIME HEATING. WILL ISSUE A WIND ADVISORY FOR THE EASTERN FIVE COUNTIES OF THE CWA AS THE EXPECTED SOUTHERLY SURFACE WINDS SHOULD HAVE NO PROBLEMS MEETING OR EXCEEDING WIND ADVISORY CRITERIA. THE PGF WILL START WEAKENING OVER THE NEXT SEVERAL DAYS AS THE MAJOR CLOSED 500 MB LOW WHICH IS RESPONSIBLE FOR THE MIDWESTERN SURFACE LOW LIFTS OUT TO THE NORTHEAST TUES AND WED. AS THIS SYSTEM LIFTS OUT TO THE NORTHEAST...A COLD FRONT WILL PUSH CLOSE TO THE BRO CWA TUES AND WED. THIS MAY ELEVATE THE CONV CHCS A BIT BUT SERIOUS CHCS APPEAR TO BE PRETTY LIMITED DUE TO THE LIMITED MOISTURE EVIDENT OVER THE REGION. FOR NOW WILL MENTION ONLY SLGT CHCS. CONCERNING TEMPS... THE 1000-500 MB THICKNESS VALUES RANGE IN THE 575 TO 577 DAM RANGE THROUGH WED. A QUICK COMPARISON OF THE MAV AND MET FORECAST TEMPS SHOWS PRETTY GOOD AGREEMENT WITH A SLGT WARM BIAS FOR HIGH TEMPS WITH THE NAM NUMBERS. WILL LEAN TOWARDS THE SLIGHTLY WARMER NAM NUMBERS. IN THE LONGER RANGE PERIOD...ANOTHER STRONG 500 MB CLOSED LOW DIGS TOWARDS THE FOUR CORNERS REGION BY LATE THURS. THIS FEATURE PUSHES TO NEAR KANSAS BY SAT MORNING. THIS FEATURE WILL USHER THROUGH A FAIRLY STRONG COLD FRONT ON EARLY SAT. ENOUGH CAA PUSHES IN BEHIND THIS FEATURE DROPPING TEMPS DOWN TO NEAR CLIMO. ONCE AGAIN MOISTURE ADVECTION AHEAD OF THIS NEXT FEATURE IS PRETTY LIMITED SO WILL NOT MENTION ANY POPS AT THIS TIME. HOWEVER...SOME SLGT CHC POPS ARE NOT OUT OF THE QUESTION. RUN TO RUN STABILITY WITH THE GFS MEX TEMPS AND POPS LOOK PRETTY GOOD AND WILL STICK FAIRLY CLOSE TO THE CURRENT MODEL TRENDS WITH GENERALLY ABOVE NORMAL TEMPS AND BELOW NORMAL POPS PREVAILING. && .AVIATION...LOWER CEILINGS WILL OCCUR EARLY THIS MORNING AND AGAIN TONIGHT. OTHERWISE...VFR CONDITIONS ARE EXPECTED WITH MODERATE TO BREEZY WINDS. && .MARINE...BUOY 42020 REPORTED SOUTHEAST WINDS AROUND 18 KNOTS GUSTING TO AROUND 19 KNOTS WITH SEAS SLIGHTLY UNDER 4 FEET WITH A PERIOD OF 6 SECONDS AT 02 CDT/07 UTC. PERSISTENT HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH A SERIES OF LOW PRESSURE SYSTEMS OVER NORTH TEXAS THROUGH THE NEXT SEVERAL DAYS. THIS INTERACTION WILL PRODUCE SMALL CRAFT ADVISORY WINDS AND SEAS ALONG THE LOWER TEXAS COAST TODAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE SATURDAY DUE TO THE PASSAGE OF A COLD FRONT. && .FIRE WEATHER...A RED FLAG WARNING IS IN EFFECT DUE TO EXPECTED STRONG WINDS TODAY COMBINING WITH ABUNDANT CURED FUELS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 68 86 70 / 0 0 10 10 BROWNSVILLE 84 68 86 70 / 0 0 10 10 HARLINGEN 85 68 89 70 / 0 0 10 10 MCALLEN 88 67 91 69 / 0 0 10 10 RIO GRANDE CITY 89 66 92 67 / 0 0 10 10 SOUTH PADRE ISLAND 78 69 81 70 / 0 0 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR TXZ248>257. WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR TXZ250-251-253>257. SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 11 PM CDT THIS EVENING FOR GMZ130-132-135. SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 7 AM CDT TUESDAY FOR GMZ150-155-170-175. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SYNOPTIC/GRIDS...60 MARINE/AVIATION/MESO...66
Hazardous weather outlook, Mar 23, 3:15 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 315 AM CDT MON MAR 23 2009 GMZ130-132-135-150-155-170-175-TXZ248>257-241100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 315 AM CDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS IN EFFECT FOR CAMERON...WILLACY...KENEDY... BROOKS...AND HIDALGO COUNTY FROM 10 AM CDT TO 7 PM CDT. A RED FLAG WARNING FOR DANGEROUS WILDFIRES IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 10 AM CDT TO 8 PM CDT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE FROM 8 AM CDT TO 11 PM CDT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND BEGINNING AT 7 AM CDT. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SMALL CRAFT ADVISORY WILL CONTINUE FOR THE ADJACENT GULF OF MEXICO WATERS UNTIL 7 AM CDT TUESDAY. THE SMALL CRAFT ADVISORY WILL LIKELY NEED TO BE CONTINUED THROUGH SATURDAY DUE TO STRONG WINDS AND ROUGH SEAS. A MODERATE TO HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES WILL LIKELY ACCOMPANY THE STRONGER WINDS AND HIGHER SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. TOMASELLI
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.